I am a 35yo male and have been suffering form severe depression and low libido so I had some testing done. I submitted a saliva neuro adrenal test by Genova labs and all my neurotransmitters were way low and the cortisol levels are as follows...9:30am=5.2 ( range 7.0-10), 2:30pm=8.3 (range 3.0-6.0), 7:30pm=13.8 (range 2.0-4.0), 12:30am=8.1 (range <1.5). So my cortisol is spiking at 7:30pm which is completely backwards. My DHEA was 285.2 (range 63-644). My libido and energy are severely low and have been expreriencing severe depression for 4yo. I was on narcotic pain medicine through a pain management doctor for a sever knee injury for 5 years and when I detoxed from the pain meds I have had all the symptoms stated. I as well I just had my testosterone checked and haven't received the results yet. Any help is much appreciated! Thanks in advance...
High cortisol at night is indicative of Cushing's syndrome.
It also lowers testosterone. Your symptoms are consistent with Cushing's. There is no one test to rule it in or out - so you need several sets of different tests as well as imaging to find out if you have it as well as to determine source.
You need a decent endo that has tested for it and really treated Cushing's (lots say they have but really have no idea).
The health pages has some links to help. I had it myself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.